MAUDE Adverse Event Report: Datascope Corp. Linear 7.5Fr. 40cc IAB with Accessories (APA), US Only; System, Balloon, Intra-Aortic And Control

Datascope Corp. Linear 7.5Fr. 40cc IAB with Accessories (APA), US Only; System, Balloon, Intra-Aortic And Control
Model Number 0684-00-0480-02U
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
During an emergency support program call, a cardiology staff member reported a damped arterial pressure waveform, which was reported to be more damped than earlier in the shift.The customer reported that an x-ray had just been completed and that the intra-aortic balloon pump (iabp) displayed pressures of 133/52 mmhg (map 100 mmhg) with augmentation of 147 mmhg.The customer attempted to aspirate the linear 7.5fr.40cc intra-aortic ballloon (iab) inner lumen without success.Based on the inability to aspirate, the inner lumen was considered clotted, and the customer was advised to disconnect and discard the pressure tubing connected to the inner lumen, cap the inner lumen, and label it "do not use due to risk for thrombus." it was explained that an alternate arterial pressure source, such as a radial arterial line, would be required for appropriately time balloon inflation and deflation.The customer was successfully instructed on transducing a radial arterial line to the pump.The possibility of transducing the disconnected pressure tubing to the bedside monitor was discussed, and it was clarified that the tubing should be discarded because it was no longer connected to the inner lumen.The use of an interfacing cable or placement of an additional radial or brachial arterial line was reviewed as alternative methods for arterial pressure monitoring.The customer also reviewed the x-ray and confirmed that the radiopaque marker was positioned between the 2nd and 3rd intercostal spaces.No patient harm or injury was reported.
 
Additional Manufacturer Narrative
E.Initial reporter.Event site name: (b)(6).An investigation was conducted regarding clotting of the inner lumen of a linear 7.5fr.40cc intra-aortic balloon (iab) catheter, resulting in difficulty or inability to aspirate the inner lumen and a damped arterial pressure waveform.Clotted inner lumen is a blockage of the catheter's inner channel and is typically caused by blood clot (thrombus) formation within that lumen.When the inner lumen becomes occluded by a blood clot, it can no longer transmit accurate arterial pressure.The clotted inner lumen can occur due to one or more of the following factors: inadequate flushing of the inner lumen.Kink in the inner lumen.Iab remaining inactive or on standby for more than 30 minutes.These conditions may promote slow blood flow within the inner lumen, leading to thrombus formation and occlusion.Once clotted, the inner lumen can no longer transmit accurate arterial pressure waveforms.Per ifu guidelines, failure to aspirate and flush the lumen immediately after catheter placement or when waveform damping is observed increases the risk of clot formation.In cases where resistance is encountered during aspiration or flushing is unsuccessful, the lumen should be considered occluded and discontinued from use.This issue continues to be monitored within the manufacturer¿s quality system.

Brand Name
Linear 7.5Fr. 40cc IAB with Accessories (APA), US Only
Common Device Name
System, Balloon, Intra-Aortic And Control
Manufacturer (Section D)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key50943773
Report Number2248146-2026-0001589
Device Sequence Number9534185
Product Code DSP
UDI-Device Identifier10607567109534
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0480-02U
Device Catalogue Number0684-00-0480-02U
Device Lot Number3000542893
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight187 LB